Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Is there any nasal spray that can be used after PTA and impedance audiogram ?

After having problems with ear fullness for around a year and a half, The ENT decided to perform a PTA and Impedance Audiogram, the results from the PTA are that I have slight hearing loss in my right ear. The results from the Impedance Audiogram came back as normal... What I m wondering, does drinking too much beer or alcohol cause problems with congestion and ear fullness... My ENT does have a point when he said that high alcohol consumption causes congestion, as when I ve been drinking, the ear fullness and nasal & Eustachian tube congestion is worse. What I m wondering is, if I take a clean break from alcohol, and lose a few stones in weight, is there a good chance of eliminating these problems. My friends are smokers and when I m visiting them, the cigarette smoke does aggravate the symptoms... My ENT has also mentioned that long term use of the Sudafed Nasal Spray can also have a part to play due to Rebound congestion, is there any other nasal spray I can use for a blocked nose instead of Sudafed that does have the rebound congestion effect ?
Asked On : Wed, 14 Dec 2011
Answers:  1 Views:  198
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi Allan,

All the questions you have raised are appropiate to your present complaints

1.Alcohol is a potent vasodilator and thus it causes increased congestion, apart from this prolonged usage of alcohol is known to cause degenerative changes in nerves leading to sensorineural hearing loss.

2.Taking a decision on quitting alcohol is a welcome deecision for many reasons and it will surely help in bringing about a reduction in your complaints.

3.Sudafed contains a nasal decongestant, on prolonged usage these drugs are known to cause what is known as rebound congestion also known as rhinitis medicamentosa. If you have been using this medication for a prolonged period i recommend you discontinue them in consultation with your doctor.

4.Most nasal sprays meant to be used for decongestion have more or less the same combination of drugs and are hence not recommended for prolonged usage.

5. Cigarette smoke is a potent irritant and will worsen nasal congestion.

Take Care.
Answered: Wed, 14 Dec 2011
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor